Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 114, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 10, 2003, 9:44 PM EDT for Edgefield County, Saluda County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2003, 9:44 PM EDT (01:44 UTC)
- Expired
- Jul 10, 2003, 10:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Edgefield County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 73 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3084 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS52 KCAE 110144
SVRCAE
SCC037-081-110230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
944 PM EDT THU JUL 10 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1030 PM EDT.
* AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 16 MILES NORTHWEST OF EDGEFIELD..MOVING EAST AT
50 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SALUDA.
BATESBURG.
THIS STORM WILL PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH.
LAT...LON 3389 8215 3395 8202 3405 8195 3415 8164
3404 8147 3389 8157 3360 8206 3372 8220
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:10 PM EDT, 6 hours 34 minutes earlier.
Area forecast discussion, Jul 10, 3:10 PM EDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 310 PM EDT THU JUL 10 2003 LINE OF TSTMS MOVG THRU CNTRL SC ATTM ALG OUTFLO BNDRY. MORE STORMS DVLPG IN NRN GA WTH WK S/W AND WL MOV INTO AREA LTR TNGT. MODELS CONT TO SHW WK FNT TO MOV INTO AREA FRI. FRNT WL LKLY WKEN AND BCM STNRY ACRS AREA FRI NIGHT AND SAT. UPR TROF CONTS OVR ERN US THRU FCST PD. ATTM TS CLAUDETTE PROGD TO STAY WEST OF AREA. WTH SW FLO ALOFT AND RESIDUAL MSTR WL KP CHC OF MNLY AFTN AND EVE SHWRS AND TSTMS THRU NEXT THU. TA FCSTID = 14 CAE 75 93 70 92 / 50 40 40 20 AGS 75 94 69 92 / 50 40 40 20 SSC 75 94 69 91 / 40 40 40 20 OGB 75 94 72 91 / 40 40 40 20 .CAE... GA...NONE. SC...NONE.
Hazardous weather outlook, Jul 10, 5:22 AM EDT, 16 hours 22 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-101115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 522 AM EDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... COLD FRONT WILL APPROACH THE AREA ON FRIDAY. SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE FRONT. SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JDB
In the hours before
Special weather statement, Jul 10, 3:50 PM EDT, 5 hours 54 minutes before
SCZ018-020-021-025>028-030-035-041-GAZ040-063>065-077-102150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 350 PM EDT THU JUL 10 2003 THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING 10 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... EDGEFIELD... FAIRFIELD... LEXINGTON... MCCORMICK... NEWBERRY... RICHLAND... SALUDA... THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... ...SEVERE THUNDERSTORM WATCH 711 FOR MUCH OF WESTERN SOUTH CAROLINA AND EAST CENTRAL GEORGIA HAS BE CANCELLED... ALL OF THE SEVERE THUNDERSTORMS HAVE MOVED EAST AND OUT OF THE WATCH AREA OUTLINED WITH THE COUNTIES ABOVE. ANOTHER WATCH WILL NOT BE ISSUED AT THIS TIME HOWEVER ISOLATED SEVERE WEATHER IS STILL POSSIBLE IN THE EASTERN MIDLANDS AND THE PEE DEE AREA.
Local storm report, Jul 10, 9:42 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
942 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
935 PM LINCOLNTON GA WIND DAMAGE
07/10/03 LINCOLN TREES AND POWER LINES
DOWN REPORTED BY COUNTY
SHERIFF OFFICE.
LMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:25 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 35 min |
| Jul 10, 10:03 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry | 42 min |
| Jul 10, 10:32 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 43 min |
| Jul 10, 11:09 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 51 min |
| Jul 10, 11:28 PM EDT | Severe Thunderstorm Warning | CAE | Richland, Sumter | 47 min |
| Jul 10, 11:32 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 43 min |
| Jul 10, 11:46 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 44 min |
| Jul 11, 4:14 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 31 min |
| Jul 11, 4:54 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 36 min |
| Jul 11, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 34 min |
| Jul 11, 6:06 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 24 min |
| Jul 11, 6:09 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun | 36 min |
| Jul 11, 6:27 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 33 min |
| Jul 11, 6:46 PM EDT | Severe Thunderstorm Warning | CAE | Lee, Sumter | 29 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.